Top answers from doctors based on your search:
Disclaimer

multivitamin overdose drugs

A 47-year-old member asked:
Dr. Gurmukh Singh
49 years experience Pathology
Yes: A person can take excessive amounts of fat soluble vitamins, especially vitamins a and & d to have toxic effects.
Dr. Peter Nefcy
39 years experience Radiology
Yes: In addition to toxic levels of fat soluble vitamins, multivitamins also have high levels of ions and heavy metals that are not needed unless you have ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 29-year-old member asked:
Dr. J. Yusuf Erskine
32 years experience Holistic Medicine
How many?: How much vit a? And what form?
A 33-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Vitamin overdose: An overdose is accidental or intentional ingestion or application of an excessive dose of a medication. Medications overdoses may be dangerous and ma ... Read More
A 33-year-old member asked:
Dr. Gurmukh Singh
49 years experience Pathology
Stop taking: It would depend on the amount of multivitamins taken and whether it was one large dose of multiple doses over a long time. If it was one large dose, ... Read More
A 48-year-old member asked:
Dr. Randy Baker
40 years experience Holistic Medicine
Yes: One can overdose on anything, even water, but it's difficult to overdose on multivitamins unless they contain iron. It can be hazardous to take too mu ... Read More
A 31-year-old member asked:
Dr. Randy Baker
40 years experience Holistic Medicine
YES!: There are a few varieties with varying ingredients, but the big concern here is the potential for iron toxicity. They seem to contain 15-18 mg of iron ... Read More
A 48-year-old member asked:
Dr. Steven Charlap
37 years experience Holistic Medicine
Easily: Don't take them. If you don't have a known deficiency but you suspect one, be tested for it. Don't self-treat. Multivitamins may not only be superfluo ... Read More
A 48-year-old member asked:
Dr. David Sneid
41 years experience Endocrinology
Yes: The diabetes drugs are probably essential, the vitamins probably don't help anything but may make you feel better emotionally, get the cheapest ones y ... Read More
2
2 thanks
A 36-year-old member asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
30 years experience Geriatrics
Yes: First, stick w/reputable brand(s) b/c there's no fda requirement to demonstrate safety or efficacy, much less avoid contamination. Second, be careful ... Read More
A 45-year-old member asked:
Dr. Johnnie Strickland Jr
33 years experience Family Medicine
Yes: If taking chemical MVI (multivitamin) (usually hard tablets) absolutely yes. If taking organic whole foods then toxicities from overdosing are near i ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month